MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC TRANSDUCER X7-2T; ULTRASOUND

PHILIPS ULTRASOUND, INC TRANSDUCER X7-2T; ULTRASOUND
Model Number 989605414121
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the transducer will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported an articulation issue with their x7-2t model transducer.There was no injury associated with this event.
 
Additional Manufacturer Narrative
A thorough evaluation of the x7-2t model transducer identified extensive damage to the device.Performance testing revealed a failed articulation check.Examination of the transducer noted an alignment issue with the bending neck caused by structural damage to the bending neck link.Further evaluation under a microscope found that the teeth of this link had been warped which ultimately caused the reported articulation failure.Given the warping of these teeth and the apparent damage to the next link, the bending neck was likely subjected to significant force to deform the metal.These findings are indicative of improper handling and maintenance.

Brand Name
TRANSDUCER X7-2T
Common Device Name
ULTRASOUND
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key7286068
Report Number3019216-2018-00012
Device Sequence Number10796996
Product Code ITX
UDI-Device Identifier00884838061668
UDI-Public(01)00884838061668
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K030455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605414121
Device Lot NumberB275MW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1